It is normal to be stopped up. If you are still taking any narcotics at all for pain that will make it worse. In the worst of cases you may need enemas or a little bit of laxative to help jump start your guts. It is common for patients to become constipated because of all the pain medications.
This is quite common and usually a side effect of taking pain medication. If you can, decreasing the number of pain pills should help but call your surgeon and let him or her know your problem; there are any number of ways to relieve your constipation that he or she can prescribe. Good luck to you.
Thank you for your question. Constipation is common after any surgery. The narcotic pain medicine you receive in your IV from surgery as well as the narcotic pain pills you may or may not take after surgery have the side effect of making you constipated. It is important to drink plenty of fluids to stay hydrated but you may also need additional medications to help combat the constipation that the pain medicine can cause. Typically most over the counter medications work well. Anything from sennakot to metamucil is fine. There are no major medication interactions that you need to worry about. If you have additional concerns, give your plastic surgeon a call. They will be happy to hear from you and provide you with assistance. Don't necessarily wait until your appointment. Your surgeon is there to help you along the way.
This is a serious problem after breast surgery. The breast augmentation procedure can be quite painful and naturally patients will take a lot of narcotics to control the pain. The problem with narcotics is that it paralizes the bowels so it can not propel the bowel contents. Narcotics may also cause nausea and vomiting which may lead to bleeding after surgery. I usually use a numbing medicine dispensing pump called a pain pump to control post-operative pain thus reducing or eliminating the need to take narcotics. If you are constipated you will need to take a bowel stimulant such as Dulcolax (which is over the counter) to stimulate the peristalsis of the bowels. However if you are really constipated you may also have to use a lubricant such as a Mineral oil enema to allow you to go.
Constipation following breast augmentation is not at all uncommon. Most often due to the narcotic pain medications. Every surgeon has his/her own routine for handling this. Do not wait until your next appointment. Call the doctor's office today and tell them that the Milk of Magnesia has not worked and ask them for the next recommended step.